Aa
Aa
A
A
A
Close
Avatar universal

Weird Sensation when rapidly moving eyes left to right only

Hello all I hope some of you may have an idea of whats happening to me,

Over the last year or so I've been having this weird sensation around once a month or so lasting around 2 days, however lately they have become more frequent and now almost a daily occurance.

The sensation is very strange, almost like that feeling you get when you feel like your about to fall out of bed and you "jump" however its not as intense as that, another way of explaining it is like the feeling you get the instant before you faint but without the intense light headedness or vision problems, but it does leave me feeling like I have an adrenaline rush, like my heart is beating hard. Also after a longer episode (like im currently in and have been for about an hour) I feel increasingly nauseous tired. I just want to note that at no point in any of these episodes do i have any problems with my vision at all, though sometimes they do lead into a headache though i had fairly frequent headaches for about 10 years (Im a 25 year old male).

The medications I take are Amitryptaline 50mg/night (for help with sleep/pain from untreatable IBS) and Sertraline  100mg/morning (for help with Anxiety when I'm having an IBS episode).

I've had odd heart issues for the last few years where I have rare episodes of an extremly fast heart rate where my bpm would be about 150, slowing to a resting rate of around 130 bpm and on a day without an episode my resting rate was around 90-120bpm, although I'm not entirely sure these are related as the current sensations seem to be caused by rapid eye movement left or right (never up or down).
Best Answer
351246 tn?1379682132
MEDICAL PROFESSIONAL
Hi!
The feeling of passing out, adrenaline rush, headaches etc can be due to side effects of Amytryptaline and sertaline (this cana lso cause nausea after a dizziness). Please consult your doctor regarding this. While the symptoms can also be due to ear problems, blood pressure problems and spinal nerve compression in the neck, it is important to rule out the possibility of side effects of drugs. Take care!

The medical advice given should not be considered a substitute for medical care provided by a doctor who can examine you. The advice may not be completely correct for you as the doctor cannot examine you and does not know your complete medical history. Hence this reply to your post should only be considered as a guiding line and you must consult your doctor at the earliest for your medical problem.
4 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Any thoughts would be appreciated.
Helpful - 0
Avatar universal
Thank you for your reply. Can these side effects appear after a very long period of time of being on the medication? I did notice that the effects seem to appear stronger since I stoppped taking sertraline however they started *before* i stopped taking the sertraline.

I did see my GP about this issue but i accidently got an appointment with a very un-receptive GP that i usually avoid like the plague. He said i should wait 2 months Incase its withdrawl from the sertraline or see an optician, despite the fact that I pressed that my vision is and has always been perfect and i've had no issues with vision during these episodes, also he totally ignored the fact I said twice that these episodes started happening a few months before i stopped taking sertraline and previous to that i had been on amytryptaline and sertraline for about 14 months with none of these episodes.

Aside from the above, i had small painless clear liquid filled lumps on my fingers which i assumed to be herpetic whitlow however since that went away a few weeks ago the skin on my fingers has thickened and has been peeling away and has done so on areas that were also not effected by the lumps and the symptoms i explained previously plus this symptom lead me to believe that it could be mercury poisoning. The reason i believe this aside from the symptoms is because about 2-3 weeks before i first started having episodes i had just had my third amalgm filling i had the episodes for about 2-3 weeks then they went away for around 3 weeks now they are just continuing daily and always gain in magnitude from a barely noticeable effect during the day, then as the night draws on they get stronger and stronger to the point where i start losing my balance and feel naseuos, i sleep then it goes back to being barely noticable again.

Again, thank you for your answer, i am trying to get an appointment with a different GP to speak about this issue and hopefully get a 24 hour urine test to test for mercury levels, if thats negative then i may wait another month to see how things go as the sertraline leaves my system and if its still happening a month from now i might try to get my GP to take it a bit more seriously
Helpful - 0
Avatar universal
I take sertraline and have the same issue if I forget to take it. I think that's all it is and I wouldn't worry too much about it. Just take it easy and I hope you feel better.
Helpful - 0
Have an Answer?

You are reading content posted in the Neurology Community

Top Neurology Answerers
620923 tn?1452915648
Allentown, PA
5265383 tn?1483808356
ON
1756321 tn?1547095325
Queensland, Australia
1780921 tn?1499301793
Queen Creek, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
In this special Missouri Medicine report, doctors examine advances in diagnosis and treatment of this devastating and costly neurodegenerative disease.
Here are 12 simple – and fun! – ways to boost your brainpower.
Discover some of the causes of dizziness and how to treat it.
Discover the common causes of headaches and how to treat headache pain.
Two of the largest studies on Alzheimer’s have yielded new clues about the disease